Skip navigation
Skip navigation

Life-threatening interactin between complementary medicines: cyanide toxicity following ingestion of Amygdalin and Vitamin C

Bromley, Jonathan; Hughes, Brett G M; Leong, David C S; Buckley, Nicholas

Description

OBJECTIVE: To describe a case of severe accidental cyanide poisoning following a single ingestion of amygdalin with therapeutic intent. CASE SUMMARY: A 68-year-old patient with cancer presented to the emergency department shortly after her first dose (3 g) of amygdalin with a reduced Glasgow Coma Score, seizures, and severe lactic acidosis requiring intubation and ventilation. The patient also ingested 4800 mg of vitamin C per day. She responded rapidly to hydroxocobalamin treatment. The...[Show more]

CollectionsANU Research Publications
Date published: 2005
Type: Journal article
URI: http://hdl.handle.net/1885/84212
Source: The Annals of Pharmacotherapy
DOI: 10.1345/aph.1E634

Download

File Description SizeFormat Image
01_Bromley_Life-threatening_interactin_2005.pdf48.34 kBAdobe PDF    Request a copy


Items in Open Research are protected by copyright, with all rights reserved, unless otherwise indicated.

Updated:  20 July 2017/ Responsible Officer:  University Librarian/ Page Contact:  Library Systems & Web Coordinator